Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 9, 2005, 2:16 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 2:16 PM CDT (19:16 UTC)
- Expired
- May 9, 2005, 3:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Outagamie County, WI, Waupaca County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 091916 SVRGRB WIC087-135-092000- /O.NEW.KGRB.SV.W.0009.050509T1916Z-050509T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 216 PM CDT MON MAY 9 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN EASTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN * UNTIL 300 PM CDT * AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED 6 MILES SOUTH OF NEW LONDON...OR ABOUT 16 MILES EAST OF WAUPACA...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW LONDON BY 225 PM CDT SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4425 8892 4425 8862 4455 8848 4465 8882 $$ KURIMSKI
4 follow-up statements
000 WWUS53 KGRB 091926 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 226 PM CDT MON MAY 9 2005 WIC087-135-092000- /O.CON.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/ WAUPACA WI-OUTAGAMIE WI- 226 PM CDT MON MAY 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR OUTAGAMIE AND EASTERN WAUPACA COUNTIES... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR NEW LONDON...OR ABOUT 17 MILES NORTHWEST OF APPLETON...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SUGAR BUSH AND SHIOCTON BY 235 PM CDT BEAR CREEK BY 245 PM CDT LEEMAN BY 255 PM CDT SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4425 8892 4425 8862 4455 8848 4465 8882 $$ KURIMSKI
000 WWUS53 KGRB 091938 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 238 PM CDT MON MAY 9 2005 WIC135-091948- /O.CAN.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/ WAUPACA WI- 238 PM CDT MON MAY 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUPACA COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR NORTHEASTERN WISCONSIN. LAT...LON 4425 8874 4425 8854 4458 8845 4460 8873 $$ WIC087-092000- /O.CON.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/ OUTAGAMIE WI- 238 PM CDT MON MAY 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR OUTAGAMIE COUNTY... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR SHIOCTON...OR ABOUT 18 MILES NORTHWEST OF APPLETON...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BEAR CREEK BY 245 PM CDT LEEMAN BY 255 PM CDT SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4425 8874 4425 8854 4458 8845 4460 8873 $$ KURIMSKI
000 WWUS53 KGRB 091950 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CDT MON MAY 9 2005 WIC087-092000- /O.CON.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/ OUTAGAMIE WI- 251 PM CDT MON MAY 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR OUTAGAMIE COUNTY... AT 249 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR SHIOCTON...OR ABOUT 18 MILES NORTHWEST OF APPLETON...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NICHOLS BY 300 PM CDT SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4425 8874 4425 8854 4458 8845 4460 8873 $$ KURIMSKI
000 WWUS53 KGRB 091958 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 258 PM CDT MON MAY 9 2005 WIC087-092008- /O.EXP.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/ OUTAGAMIE WI- 258 PM CDT MON MAY 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY EXPIRES AT 300 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR NORTHEASTERN WISCONSIN. LAT...LON 4425 8874 4425 8854 4458 8845 4460 8873 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:45 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 9, 10:45 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1045 AM CDT MON MAY 9 2005 .SHORT TERM...TODAY THROUGH TUESDAY... TOOK OUT MENTION OF PRECIPITATION UNTIL LATE IN THE DAY. CLOUDS SHOULD GRADUALLY DIMINISH THIS AFTERNOON. AS THEY DO THE ATMOSPHERE SHOULD QUICKLY DESTABILIZE. DEWPOINTS ARE 5 TO 10 DEGREES HIGHER THAN YESTERDAY SO WE SHOULD GET CONVECTION GOING WITH RELATIVE EASE DURING THE LATE AFTERNOON OR EARLY EVENING. DEWPINTS ARE DRIER NEAR THE LAKE...BUT A LAKE BREEZE IS A GOOD BET WHICK MAY HELP TO FOCUS CONVECTION LATER TODAY. PREVIOUS DISCUSSION ISSUED AT 400 AM LATEST RADAR IMAGES SHOWING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHWEST WISCONSIN...NORTHWEST ILLINOIS...AND NORTHEAST IOWA THAT WAS SPREADING NORTHEAST. THIS AREA IS IN RESPONSE TO UPPER LEVEL DISTURBANCE MOVING NORTHEAST INTO WISCONSIN THIS MORNING. THIS PRECIPITATION SHOULD MOVE ACROSS THE AREA THIS MORNING INTO THE EARLY AFTERNOON HOURS...THEN EXPECT STORMS TO FORM WEST OF WISCONSIN ALONG BOUNDARY (USHERING IN COOLER AND DRIER AIR) THAT IS FORECAST TO MOVE TOWARDS THE STATE LATER THIS AFTERNOON. THINK THERE WILL BE A BREAK IN THE ACTIVITY SOMETIME THIS AFTERNOON AND THIS WILL ALLOW FOR TEMPERATURES TO WARM CLOSER TO THE MET GUIDANCE...BUT NOT AS WARM AS THE FWC GUIDANCE. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF TONIGHT AS COLD FRONT PUSHES THROUGH THE AREA. CONTINUED CHANCES FOR SHOWERS AS ETA MODEL SHOWING BOUNDARY MOVING THROUGH THE REGION DURING THE DAYTIME HOURS. THINK A FEW SHOWERS WILL DEVELOP ALONG THIS BOUNDARY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. PCPN AND TEMPERATURES ARE THE MAIN CONCERNS DURING THIS PART OF THE FORECAST. HAVE USED THE 00Z NAM FOR THIS FCST SINCE IT HAS THE SFC BOUNDARY MOVING FARTHER SOUTH THAN THE 00Z GFS...AND IS CLOSER TO THE ECMWF AND UKMET SOLUTIONS. SFC BOUNDARY IS FCST TO PASS THROUGH THE SOUTHEAST PART OF THE FA TUE EVENING...REACHING NORTHERN IL BY 12Z WED. A SHORT WAVE THAT IS FCST TO MOVE THROUGH THE STATE DURING THE DAY ON WED...BRINGING CHC OF TSTMS TO THE AREA. PCPN CHCS REMAIN THROUGH SAT AS A SFC LOW OVER THE PLAINS LIFTS NORTH...LIFTING THE FRONTAL BOUNDARY BACK TO THE NORTH...WHILE SHORT WAVE ENERGY ROTATES AROUND A H5 LOW. BY SAT NT HIGH PRESSURE BUILDS INTO WI BEHIND THE DEPARTING LOW...BRINGING DRIER WX. WINDS WILL HAVE AN EASTERLY COMPONENT DURING THIS PART OF THE FORECAST...SO FLOW OFF LM WILL KEEP TEMPS DOWN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 9, 12:00 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON MAY 9 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM WEDNESDAY THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. RDM WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, May 9, 12:50 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1250 PM CDT MON MAY 9 2005 WIZ018>021-030-031-035>039-045-048>050-074-092000- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 1250 PM CDT MON MAY 9 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR THE FOLLOWING COUNTIES... LINCOLN... LANGLADE... OCONTO... MARATHON... SHAWANO... MENOMINEE... WOOD... PORTAGE... WAUSHARA... WAUPACA... OUTAGAMIE... WINNEBAGO... BROWN... CALUMET... MANITOWOC... THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN. SOME STORMS MAY CONTAIN WIND GUSTS OVER 50 MPH AND HAIL THREE-QUARTER INCH IN DIAMETER OR LARGER. JKL WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:31 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 35 min |
| May 9, 3:31 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.